It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-27-2008, 01:46 PM   #1
    ymoore86
    Member
    (female)
     
    Join Date: Oct 2008
    Location: texas
    Posts: 52
    ymoore86 HB User
    Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    arent you suppose to gain weight?
    when i was first diagnosed i was hyper then when it first went hypo i gained 30lbs in just a couple months. my TSH was 119..
    so this time when my TSH went from normal range to Hypo TSH of greater than 150 in probably 1 1/2 months because of painful thyroiditis.
    well ive been taking my 150mcg synthroid but im also losing weight.
    ive lost 7 lbs in 3 weeks.

    Has anyone ever had this happen?

     
    Sponsors Lightbulb
       
    Old 10-28-2008, 06:20 AM   #2
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    150 mcgs may be too much synthroid for you. You should go in and get an Ft3 and Ft4 recheck at week 4 to make sure you haven't been tossed hyperthyroid. I wish I had the pounds melt away like that.. but then again I am suboptimal in my T3 and T4 levels.. so technically I an still suffering as a hypoT.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 10-28-2008, 10:28 AM   #3
    ymoore86
    Member
    (female)
     
    Join Date: Oct 2008
    Location: texas
    Posts: 52
    ymoore86 HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    I just got my blood work taken on the 23rd and i go back for the results nov 6th.(which is a dr im not so sure about but is the only choice seeing i have no insurance)
    Ive also forgot to mention i just started lexapro also and i know it can cause weight lose or gain but is that still if im hypo?
    sorry about all the questions just a bit confused. Thanks for your reply!

     
    Old 10-28-2008, 10:42 AM   #4
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    Were you losing weight before or after the lexapro? The blood work should be back in by now. The MD must release a copy to you by law if you ask for it. FDA studies state that Weight gain and/or loss was not a side effect of this drug. Nausea is present in 18% of the patients studied and 6% had diarrhea.

    How is your diet and GI track?
    What symptoms other than weightloss are you exhibiting?
    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 10-28-2008, 01:12 PM   #5
    ymoore86
    Member
    (female)
     
    Join Date: Oct 2008
    Location: texas
    Posts: 52
    ymoore86 HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    i didnt lose weight till after taking the lexapro. but i also started taking my synthroid again the same time i started the lexapro.
    the only thing ive changed of my diet is that i dont drink any cokes that have caffeine.
    thats really the only difference.
    Im always hearing my stomach gurgle and stuff.

     
    Old 10-28-2008, 01:24 PM   #6
    aninimous
    Newbie
    (female)
     
    Join Date: Mar 2008
    Location: Canada
    Posts: 5
    aninimous HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    It could be, as others suggested, the medication is too high. Or it could be a side effect of the lexapro.

    Also, things aren't always straight forward with thyroid issues. I was diagnosed with Grave's Disease, but I gained weight as opposed to losing weight.

     
    Old 10-29-2008, 06:23 AM   #7
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    Quote:
    Originally Posted by ymoore86 View Post
    i didnt lose weight till after taking the lexapro. but i also started taking my synthroid again the same time i started the lexapro.
    the only thing ive changed of my diet is that i dont drink any cokes that have caffeine.
    thats really the only difference.
    Im always hearing my stomach gurgle and stuff.
    From this I suspect that your issue is the synthroid dosing is a bit high for you. The tell tale will be your next Ft3 and FT4 blood draw. This can be done as soon as 4 weeks. After starting you supplement regime.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 10-29-2008, 10:11 AM   #8
    ymoore86
    Member
    (female)
     
    Join Date: Oct 2008
    Location: texas
    Posts: 52
    ymoore86 HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    well i just got my blood work done on the 23rd but it was only for TSH.
    i see my dr on the 6th to get the results so do you think i will be able to tell from that lab if my meds are too strong for me? or do i need to get new test done for my T3 and T4?
    ive also gotten changed to zoloft now so we will see whats been causing it.

     
    Old 10-29-2008, 01:31 PM   #9
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    ALWAYS get a FT3 and Ft4 with your TSH. They go hand in hand. If anything can be sacrificed, it is the TSH.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 10-29-2008, 02:11 PM   #10
    ymoore86
    Member
    (female)
     
    Join Date: Oct 2008
    Location: texas
    Posts: 52
    ymoore86 HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    so when i go in on the 6th i need to ask my dr to do a T3 and T4 lab since i already have my TSH? or is it too late now?

     
    Old 10-29-2008, 04:12 PM   #11
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Severe Hypo tsh 150 but losing weight instead of gaining it. weird!

    Yes, get your Free T3 and Free T4 run when you go in on the 6th.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Hypo & Weight Gain (Want to Lose Weight) Redneon82 Thyroid Disorders 6 07-05-2008 02:12 PM
    Could hypo or the meds (synthroid) make me lose muscle? jillym05 Thyroid Disorders 1 05-03-2007 11:36 AM
    Gaining muscle but not losing fat Switch96 Weight Loss 5 01-29-2006 07:05 AM
    Diagnosed Hypo in June Still feeling bad What's taking so long? kim361 Thyroid Disorders 13 02-09-2004 11:34 PM
    Losing weight, not good GetGhostNucca Exercise & Fitness 5 02-05-2004 05:08 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:12 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!